Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 20, 2008, 5:41 PM EDT for Hanover County, King William County, New Kent County, Virginia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2008, 5:41 PM EDT (21:41 UTC)
- Expired
- Apr 20, 2008, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Hanover County, VA, King William County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:25 PM EDT | TORNADO 0 | 2 S Central Garage, VA | BRIEF EF0 TORNADO TOUCHDOWN...WITH NUMEROUS EYEWITNESS REPORTS FROM THE PUBLIC. MULTIPLE TREES DOWN. LOADED UTILITY TRAILER OVERTURNED AND BARN SLIGHTLY SHIFTED OFF FOUNDATION. TOP WINDS ESTIMATED 70-80 MPH. |
| Apr 20, 6:25 PM EDT | TORNADO 0 | 2 S Central Garage, VA | BRIEF EF0 TOUCHDOWN...WITH NUMEROUS EYEWITNESS REPORTS FROM THE PUBLIC. SEVERAL UTILITY TRAILERS DAMAGED AND MULTIPLE TREES DOWN. |
| Apr 20, 6:25 PM EDT | TORNADO | 2 S Central Garage, VA | POSSIBLE TORNADO SIGHTED. SEVERAL UTILITY TRAILERS DAMAGED AND MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 202141 TORAKQ VAC085-101-127-202215- /O.NEW.KAKQ.TO.W.0009.080420T2141Z-080420T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 541 PM EDT SUN APR 20 2008 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA... CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA... NORTHWESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TALLEYSVILLE...MOVING NORTH AT 24 MPH. * THE TORNADO WILL BE NEAR... TUNSTALL BY 555 PM EDT... MANQUIN BY 610 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA. LAT...LON 3773 7725 3773 7704 3751 7704 3751 7719 TIME...MOT...LOC 2141Z 176DEG 21KT 3754 7712 $$ HURLEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 4:50 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 20, 4:50 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT SUN APR 20 2008
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE TRACKS SLOWLY ACROSS THE REGION
TONIGHT AND MONDAY...AND PUSHES OFF THE NORTH CAROLINA COAST BY
TUESDAY. HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE MID ATLANTIC
REGION WEDNESDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ENSEMBLE OF SHORT TERMS MODELS (RUC/NAM/GFS) HAVE HANDLED THE
HEAVY PCPN BANDS ACROSS OUR FCST FAIRLY WELL UP TO THIS POINT.
A MORE WIDESPREAD AXIS OF HEAVIER RAIN EARLIER THIS AM...
COINCIDING WITH THE HIGHER CLOUD TOPS/DEEPER CONVECTION
ORIGINATING FROM THE LOWER PTN OF THE GULF STREAM E OF THE FL
PENINSULA. CLOUD TOPS HAVE WARMED (LOWERED) DURING THE AFTN HOURS
AS THIS WARM CONVEYOR BELT CURVED AND SHIFTED FARTHER OFFSHORE...
LIKELY DUE TO SOME DEGREE THE LOSS OF THE NOCTURNAL LLJ AND ONSET
OF DIFFERENTIAL DAYTIME HEATING. RADAR TRENDS INDICATE LESS
NUMEROUS CLUSTERS OF CONVECTION...HOWEVER MAIN CONCENTRATION
REMAINS ALONG THE I-95 CORRIDOR. ISOLATED SVR WX WILL REMAIN POSSIBLE...
AS FAVORABLE LLVL THERMODYNAMICS (THETA-E ADVECTION) COINCIDES
WITH RELATIVELY STRONG MID LEVEL LAPSE RATES (7 TO 7.5 C/KM BTWN
700-500 MB)...AS THE COLD CORE/DRIER AIR ALOFT ADVECTS E-NE-N
FROM THE BASE OF THE UPPER LOW AND INTO THE FCST AREA.
EXPECT THE MAIN BAND(S) OF DEEPER CONVECTION TO SHIFT FROM N-S TO
A MORE NW-SE ORIENTATION OVERNIGHT...WITH THE HEAVIEST RAINFALL
POTENTIAL BASICALLY ALON AND S OF THE I-64 CORRIDOR. LOSS OF
DIURNAL EFFECTS (DIFFERENTIAL SFC HEATING) WOULD SUGGEST A
DIMINISHING TREND...HOWEVER PER RUC/NAM/GFS PROGS...DEVELOPMENT OF
SUBTLE LLJ (25-30+ KTS BTWN 950-850 MB) WOULD SUPPORT FURTHER
DEVELOPMENT AND PERSISTENCE OF CONVECTION. FOR NOW...HAVE OPTED
NOT TO EXTEND THE CURRENT FLASH FLOOD WATCH AS BELIEVE THE
REGION(S) OF HEAVIEST RAIN WILL BE SHIFTING OVERNIGHT (ALBEIT
SLOWLY).
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
EXTENSIVE CLOUDS AND RAIN CHANCES CONTINUE MONDAY AS THE LOW
SLOWLY PIVOTS TO THE CAROLINA COAST. KEPT HIGH (>50%) POPS IN ALL
AREAS...WITH THE HEAVIEST RAIN EXPECTED OVER SC/SERN VA AND NERN
NC...WHERE BEST QG FORCING AND LLVL THERMODYNAMICS ARE EXPECTED
TO BE).
THE PATTERN IS EXPECTED TO TRANSITION VERY SLOWLY MON NIGHT AND TUE...
AS THE LOW MOVES SLOWLY SE AND EVENTUALLY OFF THE SE COAST. WHILE
EXPECT RAIN CHANCES TO DIMINISH PER WEAKENING DYNAMICS...CONTINUED
DEEP E TO EVENTUALLY NE FLOW WILL MAINTAIN EXTENSIVE MOISTURE
ACROSS THE FCST AREA...PARTICULARLY AT LOW LEVELS. CONTINUED WITH
FCST TEMPS COOLER THAN MOS GUIDANCE ON TUE IN LIGHT OF THE
ANTICIPATED MAINLY CLOUDY CONDITIONS WITH SCATTERED SHOWERS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LATEST 12Z RUNS OF THE GFS AND ECMWF REMAIN IN FAIRLY GOOD AGREEMENT
WITH THE OVERALL PATTERN...UPR LOW DRIFTS WELL OFF TO THE ESE TUE
NGT/ERLY WED. HOWEVER...MODEL SNDGS SHOW PLENTY OF LOW LVL MSTR
REMAINING IN PLACE AS OF 12Z WED...AND GNLY THESE AMPLIFIED FEATURES
TAKE LONGER THAN MODELS THINK TO LEAVE THE REGION. HAVE UNDERCUT MOS
FOR HIGHS BY ABOUT 2-3 DEGREES ON WED (MORE ON THE COAST)...AND HAVE
RETAINED A 20% CHC FOR -RA IN THE SOUTHEAST.
GRADUAL IMPROVEMENT THROUGH THE WEEK AS UPR RIDGE AXIS MOVES FROM
THE TN/OH VALLEY THU...AND ALONG THE SPINE OF THE APPALACHIANS BY
FRI. TRENDS STILL DO NOT SHOW THE RIDGE AXIS MOVING TOO FAR NEWD
INTO NEW ENGLND/ERN CANADA...SO WE SHOULD HAVE DRY CONDITIONS LATER
WED AFTN INTO FRI AS SFC HIGH NOSES DOWN ALONG THE EAST COAST.
TEMPS RISE WELL INTO THE 70S THU/FRI EXCEPT FOR COOLER CONDITIONS
ALONG THE IMMEDIATE COASTAL ZONES WITH CONTINUED EASTERLY LOW LVL
FLOW. RIDGING BREAKS DOWN FRI NGT/SAT IN RESPONSE TO ANOTHER DEEP
TROUGH/CUTOFF LOW MVG INTO THE GRT LAKES. HAVE BROADBRUSHED ENTIRE
AREA W/ 30% POPS FOR SHWRS/TSTMS SAT. KEEPING SUNDAY DRY AT THIS PT
AS FRONT MOVES SE AND OFF THE COAST.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MVFR/VFR IN BKN CIGS TDA AS SHRAS/ISLTD T PUSH ACRS FA. ONSHR LLVL
FLO DVLPG ON MON...CONTG INTO TUE...PTNTTLY LEADING TO WDSPD IFR
CONDS. IMPRVMNT WL BE SLO MIDWEEK AS UPR LVL LO PRES SLIDES AWAY FM
RGN.
&&
.MARINE...
SCA FLAGS WILL BE IN EFFECT FOR ALL ZONES BEGINNING THIS EVENG.
WINDS WILL BE SOMEWHAT MARGINAL AT TIMES TONIGHT FOR THE BAY AND
SOUND...BUT WITH CURRENT OBS SHOWING GUSTS TO AT LEAST 20 KTS...WILL
SIMPLIFY THE FCST AND KEEP THESE FLAGS GOING. ON COASTAL
WATERS...EXPECT SEAS TO SLOWLY COME UP TO 4-5 FT LATER THIS EVENG
(CURRENTLY SEAS ARE RUNNING ARND 3 FT).
THEREAFTER...PERSISTENT EASTERLY FLOW MON/TUE WILL ALLOW SEAS TO
BUILD SIGNIFICANTLY...ESPECIALLY ACRS NRN COASTAL WTRS. POSITION OF
SFC HIGH ACRS NEW ENGLAND STILL SUGGESTS GOING WITH A BIT MORE WIND
THAN MODELS ARE CURRENTLY SHOWING...MAINLY 20-25 KTS W/ GUSTS TO 30
KT AND SEAS COMING UP TO 9 FT NRN CSTL WTRS...6-8 FT ACRS SOUTH
WHERE TRACK OF THE LOW MAY KEEP WINDS A BIT LOWER. EXPECT SEAS TO
REMAIN ABOVE 5 FT THROUGH AT LEAST WED NGT...AND FOR NOW HAVE
EXTENDED THE SCA HEADLINES THRU 22Z TUE.
TIDES... TOO EARLY AT THIS POINT FOR ANY TIDAL FLOODING
PRODUCTS...AT THIS PT LOOKING TO BE 1 FOOT ANOMALIES MON
NGT/TUE...ESP ACRS SRN BAY/AND CSTL WTRS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ012.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ063-064-
070>076-079>083-087>090-092.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR ANZ650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ630>633.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...LKB
AVIATION...WRS
MARINE...LKBHazardous weather outlook, Apr 20, 1:14 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT SUN APR 20 2008 NCZ012-VAZ063-064-070>076-079>083-087>090-092-211715- NORTHAMPTON NC-HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 114 PM EDT SUN APR 20 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. MDZ021>025-NCZ013>017-030>032-102-VAZ048-049-060>062-065>069-077-078- 084>086-091-093>100-211715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 114 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. ANZ650-652-654-211715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-211715- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-211715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-211715- CURRITUCK SOUND- 114 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 3:03 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 PM EDT SUN APR 20 2008 NCZ012-202000- NORTHAMPTON NC- 303 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST NORTHAMPTON COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF RICH SQUARE...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOONES CROSSROADS AT 310 PM EDT...JACKSON AT 320 PM EDT...PLEASANT GROVE AT 325 PM EDT... SEABOARD AT 330 PM EDT...MARGARETTSVILLE AT 340 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Local storm report, Apr 20, 4:35 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 10 NE MECHANICSVILLE 37.73N 77.23W
04/20/2008 KING WILLIAM VA PUBLIC
POSSIBLE TORNADO REPORTED EAST OF MECHANICSVILLE. BARN
DAMAGED AND MULTIPLE TREES DOWN.
&&
MCNATTSpecial weather statement, Apr 20, 4:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 446 PM EDT SUN APR 20 2008 NCZ012-VAZ079-087-202130- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC- 446 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORM MOVING INTO THE WESTERN PORTIONS OF NORTHAMPTON COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTH OF LAWRENCEVILLE...OR ABOUT 7 MILES WEST OF ROANOKE RAPIDS...MOVING NORTH AT 24 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HENRICO...AND...GUM FORKS AT 455 PM EDT... BARLEY...AND...VALENTINES AT 500 PM EDT...TRIPLET AT 505 PM EDT... ANTE AT 520 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
Special weather statement, Apr 20, 5:04 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 504 PM EDT SUN APR 20 2008 VAZ088-089-092-093-202200- ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 504 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 12 MILES NORTHWEST OF COURTLAND TO 6 MILES SOUTHWEST OF COURTLAND...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COURTLAND AROUND 525 PM EDT... FRANKLIN AROUND 530 PM EDT... WIND GUSTS TO 45 MPH...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Local storm report, Apr 20, 5:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 W SPARTA 37.99N 77.25W
04/20/2008 CAROLINE VA PUBLIC
BARN DAMAGE WITH MULTIPLE TREES DOWN. POSSIBLE TORNADO.
&&
BJACKSONSpecial weather statement, Apr 20, 5:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT SUN APR 20 2008 VAZ063-071>073-082-083-202215- CHARLES CITY VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA- 535 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORM MOVING INTO WESTERN NEW KENT COUNTY... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROXBURY...MOVING NORTH AT 24 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR QUINTON...AND...BROWNS CORNER AT 540 PM EDT...TUNSTALL...AND...WESTWOOD AT 555 PM EDT...PALLS AT 600 PM EDT...MANQUIN AT 610 PM EDT...CENTRAL GARAGE...AND...RUMFORD AT 615 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:16 AM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 3 hr |
| Apr 20, 12:23 PM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 18 more | 12 hr |
| Apr 20, 1:09 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Henrico, Prince George, Southampton, Sussex and 2 more | 3 hr |
| Apr 20, 1:57 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 3 hr |
| Apr 20, 3:58 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, King and Queen, King William | 30 min |
| Apr 20, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 52 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen | 47 min |
| Apr 20, 5:18 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 27 min |
| Apr 20, 5:24 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 6 hr |
| Apr 20, 5:32 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 28 min |
| Apr 20, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Goochland and 16 more | 4 hr |
| Apr 20, 6:16 PM EDT | Tornado Warning | AKQ | Caroline, King and Queen, King William | 33 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.